[ Home | Contents | Search | Post | Reply | Next | Previous | Up ]
Time: 7:46:29 PM
Remote Name: 220.127.116.11
My problem first occurred when I was 18 (I'm now 30), and occurs primarily at the onset of menstruation (not every month). I have cramping that becomes so severe that I can do nothing other than lie in bed or on the floor curled up in the fetal position rocking back and forth. I also experience cold sweats and feel as if I'll faint. It is much more severe than it sounds; I typically have a high pain tolerance but during these times I feel as if I'm truly dying. These attacks last approx. 1 hour, and leave me completely exhausted, often sleeping for hours afterward or at least very lethargic, unable to work in any meaningful way. This has also occurred following a cervical biopsy and cryosurgery. My doctor's lack of concern when stating, "It sounds vaso-vagal" has led me to believe it is not a big deal (that is until it happens again). I am very active and healthy other than a small pituitary tumor that is being treated with medications. When I hear that a vaso-vagal response means that blood pressure, and heart rate drop as they do, I wonder if there could ever be very serious consequences, especially during childbirth. This has happened to me at work, and at the gym, and it is very distressing. I do not notice any patterns, and I don't seem to be able to stop it from occurring.
From: Sandra <firstname.lastname@example.org>
I have a 15 yr. old daughter who was dx'd one yr. ago with neurocadiogenic syncope. After 4 min. on the tilt table her heart rate dropped to 30. She is currently on Proamatine 10mg. am and 5 mg. pm. The meds seem to be helping as she had a neg. tilt table 6 mo. ago. HOWEVER, her vision is now so poor she requires glasses all the time. She itches, has headaches, back pain, urinary frequency and still continues to sleep 18 hours a day. She is unable to attend school full-time. I'm nearly at the point of thinking she needs a pacemaker...but will that be the answer....and if not, I made a life-long decision for my child. The medication has helped in some regard, but the side effects are killer!